If you are taking Haldol and breastfeeding at the same time, it is important to know that the medication does pass through breast milk. Because Haldol can cause potentially serious side effects, be sure to let your healthcare provider know if you are taking the medication and plan on breastfeeding. Based on your needs, expectations, and current health situation, you and your healthcare provider can make a shared decision about whether taking Haldol and breastfeeding is right for you.
An Overview of Haldol and Breastfeeding
Haldol® (haloperidol) is passed through breast milk. Haldol is an antipsychotic medication that can cause serious side effects. Therefore, if you are breastfeeding or thinking of breastfeeding and have been prescribed Haldol, make sure to let your healthcare provider know.
What Does the Research Say About Haldol and Breastfeeding?
Haldol passes through breast milk in humans. In the few documented and reported cases of Haldol use in women who were breastfeeding, the infants developed normally without any problems. If your healthcare provider recommends taking Haldol while breastfeeding, be sure to watch for any side effects in your child.
Talking With Your Healthcare Provider About Haldol and Breastfeeding
You should talk with your healthcare provider about Haldol and breastfeeding. Everyone's situation is different, and your healthcare provider understands your situation best. After considering what you want and expect (as well as your current health situation), you and your healthcare provider can make a shared decision about Haldol and breastfeeding for your particular situation.
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click